Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 458, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Oct 25, 2020, 4:19 AM EDT for Forsyth County, Georgia. It took effect at Oct 25, 2020, 4:31 AM EDT. It was in force for 63 min.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2020, 4:19 AM EDT (08:19 UTC)
- In effect from
- Oct 25, 2020, 4:31 AM EDT
- Expired
- Oct 25, 2020, 5:34 AM EDT
- In force
- 63 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1). The gauge peaked at 5.92 ft at Oct 25, 2020, 4:00 AM EDT.
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
957
WGUS42 KFFC 250819
FLWFFC
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
419 AM EDT Sun Oct 25 2020
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Big Creek near Cumming affecting Forsyth County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
GAC117-251615-
/O.NEW.KFFC.FL.W.0458.201025T0831Z-201025T1604Z/
/CMGG1.1.ER.201025T0831Z.201025T0900Z.201025T1003Z.UU/
419 AM EDT Sun Oct 25 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
the Big Creek near Cumming.
* Until this afternoon.
* At 3:45 AM EDT Sunday the stage was 5.9 feet.
* Flood stage is 6 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
this morning to a crest of 6 feet early this morning. It will then
fall below flood stage this morning.
* Impact...At 6 feet, Flood stage is reached. Minor flooding will
expand into the natural flood plain of the creek upstream and
downstream from the gage at Atlanta Highway or Georgia Highway 9.
Large portions of the sidewalk and boardwalk of the Big Creek
Greenway will begin to flood. The areas under the Georgia 400
Highway and McFarland Road will be covered with around one foot of
water. A portion of the sidewalk under Majors Road will be covered
with around two feet of water.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$1 follow-up statement
743
WGUS82 KFFC 250934
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
534 AM EDT Sun Oct 25 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek near Cumming affecting Forsyth County.
GAC117-251045-
/O.CAN.KFFC.FL.W.0458.000000T0000Z-201025T0934Z/
/CMGG1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
534 AM EDT Sun Oct 25 2020
...The Flood Warning for the Big Creek near Cumming has been
cancelled...
The Flood Warning is cancelled for
the Big Creek near Cumming.
* At 4:45 AM EDT Sunday the stage was 5.9 feet and falling.
* Flood stage is 6 feet.
* Forecast...The river is expected to fall to 5.1 feet late this
morning.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 25, 4:03 AM EDT, 16 minutes earlier.
Area forecast discussion, Oct 25, 4:03 AM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 403 AM EDT Sun Oct 25 2020 .SHORT TERM /Today through Monday/... Light to moderate rain continues to exit the state to the east, leaving low clouds and restricted visibilities in its wake. Surface ridge is expected to build into Georgia from the northeast today, with the wedge of high pressure promoting some over-running light precipitation. At this time, have continued slight chance to chance pops with the lingering moisture through today, particularly over the eastern half of the forecast area. Regardless, expect the majority of the area to see gloomy overcast condition today. Temperatures will warm to the mid 70s to near 80 this afternoon. Morning lows will settle into the low 60s. 31 .LONG TERM /Monday Night through Saturday/... Unsettled, wet weather is anticipated for the middle of next week. The forecast will depend heavily on the timing of a strong upper level low pressure system and the track of current T.D 28. Regardless, deep tropical moisture will stream northward from the GOMEX brining the potential for heavy rainfall to the outlook area during the mid to late part of next week. The models are still diverging on the timing of an upper level low pressure system for Wednesday into Thursday across the Gulf States. The GFS has had poor run to run consistency with the evolution of the upper system while the ECWMF has had some timing issues, but decent run to run consistency with the strength of the mid level system. The GFS now has a closed low system that moves into the Lower Mississippi River Valley on Thursday that begins to shunt northeast into the TN/OH River Valleys. The 12Z ECWMF tracks the mid level low much further south. The official NHC track for T.D. 28 has the system making landfall across the central Gulf Coast on Wednesday. The tropical system will likely get absorbed into a frontal system stalled across the Gulf States later Wednesday into early Thursday. The low pressure/frontal system will move across the Gulf States on Thursday. There are also some timing difference with the FROPA, with the GFS being slightly faster than the 12Z ECMWF. The potential for heavy rainfall is increasing during the Wednesday to Thursday time frame. Currently, the axis of heavier rainfall is across the higher terrain of north GA with widespread 2"-3" inch amounts. Locally higher amounts are possible. High pressure and a drier airmass will settle over the region for the weekend. NListemaa && .AVIATION... 06Z Update... LIFR to IFR conditions are expected overnight as rain moves east of the TAF sites. Improvement to MVFR expected after 15-17Z. Low VFR conditions are possible after 20-22Z before degrading again late tonight through Monday morning. Winds will be light and variable overnight, then westerly through the day. A shift back to the E is possible in the late afternoon. //ATL Confidence...06Z Update... Low to medium confidence on winds. Medium confidence on all other elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 75 61 73 60 / 40 10 5 5 Atlanta 75 62 74 61 / 20 10 5 5 Blairsville 71 57 70 56 / 40 20 10 5 Cartersville 76 62 77 60 / 20 10 5 5 Columbus 79 64 81 64 / 10 5 5 5 Gainesville 73 61 71 60 / 40 10 5 5 Macon 79 62 81 60 / 20 10 5 5 Rome 76 62 77 60 / 10 10 5 5 Peachtree City 76 62 76 61 / 20 10 5 5 Vidalia 81 66 82 64 / 30 10 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....NListemaa AVIATION...31
Hazardous weather outlook, Oct 24, 9:17 PM EDT, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 917 PM EDT Sat Oct 24 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-260130- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 917 PM EDT Sat Oct 24 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Rain and a few embedded thunderstorms will push into eastern and northeast Georgia overnight. The main hazard will be locally heavy rainfall that could lead to isolated flash flooding. The threat for heavy rainfall will gradually come to an end through early Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered thunderstorms are possible mainly across eastern portions of the outlook area on Sunday. The greatest threat with any thunderstorms that develop will be gusty winds and lightning. While there is only a slight chance of showers and storms on Tuesday, chances will be increasing for more widespread activity Wednesday through early Friday as a low pressure system approaches from the west. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 8:31 PM EDT | River Flood Warning | FFC | Fulton | 70 min |
| Oct 24, 9:20 PM EDT | River Flood Warning | FFC | DeKalb | 82 min |
| Oct 24, 9:28 PM EDT | River Flood Warning | FFC | DeKalb | 7 hr |
| Oct 24, 9:30 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 30 hr |
| Oct 24, 10:01 PM EDT | Special Weather Statement | FFC | Gwinnett, Newton, Rockdale, Walton | 29 min |
| Oct 24, 10:09 PM EDT | Special Weather Statement | FFC | Greene, Madison, Oglethorpe | 36 min |
| Oct 24, 10:34 PM EDT | River Flood Warning | FFC | Gwinnett | 114 min |
| Oct 25, 12:08 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 4 hr |
| Oct 25, 2:39 AM EDT | River Flood Warning | FFC | Gwinnett | 4 hr |
| Oct 25, 2:48 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 9 hr |
| Oct 25, 2:48 PM EDT | River Flood Warning | FFC | Newton, Rockdale | 18 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.